Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 57, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 22, 1997, 2:27 AM CDT for Mason County, Menard County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1997, 2:27 AM CDT (07:27 UTC)
- Expired
- Jun 22, 1997, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Mason County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 112 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 18.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 220727 FFWSJT TXC319-327-435-221200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 227 AM CDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 700 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL TEXAS ...MASON COUNTY ...MENARD COUNTY IN WEST CENTRAL TEXAS ...EASTERN SUTTON COUNTY AT 216 AM...SAN ANGELO DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS WERE REDEVELOPING OVER THE SAME AREAS ACROSS SUTTON... MENARD...AND MASON COUNTIES. RADAR HAS ESTIMATED BETWEEN 2 AND 3 INCHES HAS ALREADY FALLEN IN THESE AREAS OVER THE PAST FEW HOURS. AN ADDITIONAL 1 TO 2 INCHES REMAIN POSSIBLE OVER THESE AREAS THROUGH 5 AM. FLOODING OF LOW WATER CROSSINGS IS LIKELY ESPECIALLY OVER AREAS SOUTHEAST OF A SONORA TO MENARD TO FREDONIA LINE. IN ADDITION...LARGER CREEKS AND RIVERS MAY SEE RAPID RISES BY SUNRISE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:06 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 22, 2:06 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 206 AM CDT SUN JUN 22 1997 SERIOUS FLOODING PROBLEMS ARE SETTING UP OVER THE HILL COUNTRY WITH ROADS ALREADY CLOSED OVER EASTERN KIMBLE COUNTY AND AN ABUNDANCE OF ADDITIONAL RAINFALL EXPECTED. SATELLITE IMAGERY AND DOPPER RADAR TRENDS INDICATE UPPER LOW OVER CENTRAL TEXAS IS RETROGRADING NORTHWEST ACROSS THE COUNTY WARNING AREA. DOPPLER ALSO SHOWS A NOCTURNAL TREND OF PRECIPITATION FOCUSING CLOSER TO THE CENTER OF THE LOW WHICH IS CURRENTLY LOCATED OVER CONCHO COUNTY. THUS WILL PUSH FOR AN FFA FOR ALL OF THE COUNTY WARNING AREA EXCEPT MAYBE THE WESTERNMOST SLICE OF THE COUNTY WARNING AREA. WILL COORDINATE SPECIFICS WITH PARENT OFFICES CLOSER TO ZONE ISSUANCE TIME IF NECESSARY. WILL OBVIOUSLY WANT TO GO BELOW GUIDANCES WITH AVIATION GUIDANCE BEING THE CLOSEST. ABI 078/066 87 SJT 076/065 76 JCT 078/065 75 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:08 PM CDT | Flash Flood Warning | SJT | Kimble | 4 hr |
| Jun 22, 12:47 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| Jun 22, 2:27 AM CDT | Flash Flood Warning | SJT | Sutton | 5 hr |
| Jun 22, 4:24 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 12 hr |
| Jun 22, 7:44 AM CDT | Flash Flood Warning | SJT | Kimble | 5 hr |
| Jun 22, 12:43 PM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| Jun 22, 3:24 PM CDT | Flash Flood Warning | SJT | Mason | 6 hr |
| Jun 22, 5:54 PM CDT | Flash Flood Warning | SJT | Menard | 5 hr |
| Jun 22, 6:29 PM CDT | Flash Flood Warning | SJT | Kimble | 7 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.